Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 24, 2013, 4:17 AM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Mar 24, 2013, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 4:17 AM CDT (09:17 UTC)
- In effect from
- Mar 24, 2013, 10:00 AM CDT
- Expired
- Mar 24, 2013, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
475 WWUS74 KLCH 240917 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT SUN MAR 24 2013 ...STRONG NORTHERLY WINDS TO DEVELOP LATER THIS MORNING... ...DENSE FOG ADVISORY HAS BEEN CANCELLED... .A COLD FRONT WILL CROSS THE AREA THROUGH THE MORNING HOURS TODAY... WITH STRONG NORTHERLY WINDS EXPECTED TO DEVELOP IN ITS WAKE. WIND SPEEDS OF 20 TO 25 MPH WILL BE COMMON BY THE AFTERNOON...WITH GUSTS FREQUENTLY APPROACHING 30 MPH. THESE STRONG WINDS WILL BEGIN TO SUBSIDE BY SUNSET. MEANWHILE AS NORTHERLY FLOW CONTINUES OVERSPREADING THE REGION THIS MORNING...THE EXPECTED SEA FOG HAS BEEN KEPT TO JUST THE NEAR SHORE COASTAL WATERS. THUS THE DENSE FOG ADVISORY WHICH HAD BEEN IN EFFECT FOR THE SOUTHERN HALF OF THE AREA HAS BEEN CANCELLED. LAZ041>045-052>055-074-241530- /O.CAN.KLCH.FG.Y.0014.000000T0000Z-130324T1200Z/ /O.NEW.KLCH.WI.Y.0012.130324T1500Z-130325T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-EAST CAMERON- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...CAMERON...GRAND CHENIER 417 AM CDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * TIMING...LATE MORNING THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS 20 TO 25 MPH. FREQUENT GUSTS NEAR 30 MPH. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ073-TXZ215-241530- /O.EXP.KLCH.FG.Y.0014.000000T0000Z-130324T0900Z/ /O.NEW.KLCH.WI.Y.0012.130324T1500Z-130325T0000Z/ WEST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...HACKBERRY...HOLLY BEACH...BEAUMONT... PORT ARTHUR 417 AM CDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...DENSE FOG ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...LATE MORNING THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS 20 TO 25 MPH. FREQUENT GUSTS NEAR 30 MPH. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ027>033-TXZ180-201-216-259>262-241530- /O.NEW.KLCH.WI.Y.0012.130324T1500Z-130325T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE... NEWTON...BUNA...DEWEYVILLE 417 AM CDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...LATE MORNING THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS 20 TO 25 MPH. FREQUENT GUSTS NEAR 30 MPH. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 25
3 follow-up statements
234 WWUS74 KLCH 241458 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 958 AM CDT SUN MAR 24 2013 ...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TODAY... .STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE AREA EARLY THIS MORNING. WIND SPEEDS OF 20 TO 25 MPH WILL BE COMMON BY THIS AFTERNOON...WITH GUSTS FREQUENTLY APPROACHING 30 MPH. THESE STRONG WINDS WILL BEGIN TO SUBSIDE BY SUNSET. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 242300- /O.CON.KLCH.WI.Y.0012.130324T1500Z-130325T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 958 AM CDT SUN MAR 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...LATE MORNING THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS 20 TO 25 MPH. FREQUENT GUSTS NEAR 30 MPH. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 13
986 WWUS74 KLCH 242021 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 321 PM CDT SUN MAR 24 2013 ...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TODAY... .STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE AREA EARLY THIS MORNING. WIND SPEEDS OF 20 TO 25 MPH WILL BE COMMON BY THIS AFTERNOON...WITH GUSTS FREQUENTLY APPROACHING 30 MPH. THESE STRONG WINDS WILL BEGIN TO SUBSIDE BY SUNSET. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 250000- /O.CON.KLCH.WI.Y.0012.000000T0000Z-130325T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 321 PM CDT SUN MAR 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...LATE MORNING THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS 20 TO 25 MPH. FREQUENT GUSTS NEAR 30 MPH. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 13
838 WWUS74 KLCH 250002 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 702 PM CDT SUN MAR 24 2013 ...STRONG AND GUSTY NORTHWEST WINDS WILL DIMINISH THIS EVENING... .STRONG AND GUSTY NORTHWEST WINDS WILL DIMINISH A BIT THIS EVENING. WIND SPEEDS AROUND 20 MPH WILL CONTINUE ACROSS PORTIONS OF ACADIANA THROUGH THE NEXT FEW HOURS. LAZ027>032-041-042-073-074-TXZ180-201-215-216-259>262-250115- /O.EXP.KLCH.WI.Y.0012.000000T0000Z-130325T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-CALCASIEU- JEFFERSON DAVIS-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... LAKE CHARLES...SULPHUR...JENNINGS...WELSH...LAKE ARTHUR... HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...WOODVILLE... COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR... ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON... BUNA...DEWEYVILLE 702 PM CDT SUN MAR 24 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... SUSTAINED WINDS WILL DIMINISH TO 10 TO 15 MPH THIS EVENING. $$ LAZ033-043>045-052>055-250200- /O.EXT.KLCH.WI.Y.0012.000000T0000Z-130325T0200Z/ ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN... PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE 702 PM CDT SUN MAR 24 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...THROUGH MID-EVENING. * WINDS...NORTHWEST WINDS AROUND 20 MPH WITH OCCASIONAL GUSTS 25 TO 30 MPH. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 11:03 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Mar 23, 11:03 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1103 PM CDT SAT MAR 23 2013
.UPDATE...
STRONGEST CONVECTION WITH NUMEROUS SHOWERS AND THUNDERSTORMS HAVE
BEEN OCCURRING MAINLY NORTH TO NORTHEAST OF THE AREA...BUT A SMALL
BAND OF SHOWERS WITH AN ISOLATED THUNDERSTORM OR TWO EXTENDS
SOUTHWEST INTO AVOYELLES...EVANGELINE AND SAINT LANDRY PARISHES.
OTHERWISE...THINGS HAVE REMAINED FAIRLY QUIET WEATHERWISE ACRS THE
AREA TODAY WITH MAINLY SOME LIGHT SPRINKLES EARLIER. WEAK
QUASI-STATIONARY BOUNDARY STILL STRETCHES ACRS THE AREA...WITH THE
MAIN COLD FRONT TO THE WEST ACRS TX.
LATEST FCST SOUNDINGS AND NAM/SREF GUIDANCE SHOW THE POSSIBILITY
OF DENSE FOG HANGING ON PAST 06Z...ESPECIALLY ACRS THE LA ZONES.
SO MAIN UPDATE THIS EVENING WAS TO EXTEND THE DENSE FOG ADVISORY
INLAND ONE TIER OF PARISHES TO INCLUDE THE I-10 CORRIDOR...AND
ALSO EXTEND IN TIME THROUGH 09Z FOR SE TX AND 12Z FOR LA. ALSO
EXTENDED THE MARINE DENSE FOG ADVISORY IN TIME...WITH END TIMES
FOR COASTAL WATERS ZONES REFLECTING THEIR ADJACENT LAND ZONES.
ALSO ADJUSTED POPS FOR THIS EVENING AND OVERNIGHT...LOWERING
CHANCES THIS EVENING BUT KEEPING AT LEAST A SLT CHC FOR INLAND
AREAS OVERNIGHT AS WEAK ENERGY ALOFT ASSOCIATED WITH THE
MID/UPPER TROF AND SFC COLD FRONT TRAVEL OVER THE AREA. DRIER AIR
WILL MOVE IN SUNDAY MORNING BEHIND THE COLD FRONT...BRINGING AN
END TO THE FOG/SHOWERS AND USHERING IN COOLER TEMPERATURES. 24
&&
.PREV DISCUSSION... /ISSUED 615 PM CDT SAT MAR 23 2013/
AVIATION...
A LEESIDE LOW IS FOUND ACROSS NORTH CENTRAL TEXAS THIS EVENING. A
FRONT SPOKES GULFWARD FROM THE LOW...DOWN-SWINGING AS A COLD FRONT
THROUGH SOUTH TEXAS...BEFORE UP-SWINGING AS A WARM FRONT ACROSS
THE UPPER TEXAS AND LOUISIANA COASTLINE.
TRAVELING PACIFIC SHORTWAVES CONTINUE TO TRANSPORT DRIER AIR INTO
THE WESTERN UPPER GULF COAST STATES. THIS DRY-AIR INTRUSION IS
TRAPPING WARM-FRONTAL MOISTURE NEAR THE SURFACE. IFR CEILINGS
WILL PERSIST TONIGHT...SPREADING NORTHWARD WITH THE WARM FRONT.
THE LEESIDE LOW WILL MERGE WITH AN EVOLVING OKLAHOMA LOW (IE
CYCLOGENESIS JUST SOUTH OF TULSA) JUST BEFORE MIDNIGHT. THE
MERGED LOW PRESSURE SYSTEM WILL DEEPEN WHILE TRAVELING ALONG THE
MISSOURI-ARKANSAS BORDER DURING THE MORNING HOURS ON SUNDAY...
PULLING A STRONG COLD FRONT THROUGH THE FORECAST AREA. 21
PREV DISCUSSION... /ISSUED 441 PM CDT SAT MAR 23 2013/
DISCUSSION...A VIGOROUS SHORTWAVE CURRENTLY OVER THE CENTRAL
PLAINS WILL CONTINUE TO ADVANCE EAST SWINGING A STRONG COLD FRONT
ACROSS THE FORECAST AREA SUNDAY MORNING. DRIER AIR ALOFT
OVERRUNNING THE BOUNDARY WILL BRING A RAPID DECREASE IN ANY RAIN
CHANCE OVER THE FORECAST AREA PRIOR TO THE FRONTS PASSAGE.
HAVE SEEN VERY LIMITED RAINS THUS FAR TODAY...BUT WILL BE MAINTAINING
CHANCE FOR SOME CONVECTIVE DEVELOPMENT THROUGH THE OVERNIGHT
HOURS. WIDESPREAD SEA FOG HAS DEVELOPED OVER THE NEAR COASTAL
WATERS...AND HAVE ISSUED A DENSE FOG ADVISORY ACCORDINGLY.
ADDITIONALLY HAVE ISSUED A SIMILAR ADVISORY INLAND ALONG THE COAST FOR
THE EVENING HOURS. BOTH MAY NEED TO BE EXTENDED FURTHER IN
TIME...AND POSSIBLY FURTHER NORTH INLAND...BUT WITH FLOW BECOMING
MORE SOUTHWEST AND WEST...SEEMED REASONABLE TO END BOTH AT 06Z.
COLD 1030 MB HIGH WILL FOLLOW SUNDAYS FRONTAL PASSAGE WITH STRONG
COLD AIR ADVECTION SETTING UP. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE COASTAL WATERS...AND ANTICIPATING AN INLAND WIND ADVISORY
WILL BE REQUIRED. OTHERWISE WILL SEE A RETURN OF CONSIDERABLE
SUNSHINE AFTER A RATHER WARM BUT DISMAL SATURDAY.
WARM DAYS AND COLD NIGHTS CAN THEN EXPECTED FOR THE FIRST HALF OF
THE NEW WEEK WITH ZERO CHANCE FOR RAINS AS A NORTHERLY FLOW IS
MAINTAINED IN THE LOW LEVELS AS WELL AS A DRY WEST TO NORTHWEST
FLOW ALOFT. RETURN FLOW SETS UP LATER IN THE WEEK WITH MUCH WARMER
TEMPERATURES AND BRINGING LOW END RAIN CHANCES.
MARINE...A WARM AND MOIST SOUTHERLY FLOW OVER THE COOLER SHELF WATERS OF
THE NEAR COASTAL WATERS WILL MAINTAIN AREAS OF DENSE FOG OVER THE
NEAR COASTAL WATERS AND ADJACENT LAKES AND BAYS THIS EVENING. A
STRONG COLD FRONT ADVANCING ACROSS THE NORTHWEST GULF SUNDAY
MORNING WILL BE FOLLOWED BY RAPIDLY INCREASING NORTHERLY WINDS AND
BUILDING SEAS.
23
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 58 65 38 59 / 20 10 0 0
KBPT 57 66 40 61 / 10 10 0 0
KAEX 55 62 35 58 / 30 10 0 0
KLFT 61 67 39 59 / 30 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 7 AM CDT SUNDAY FOR EAST CAMERON-IBERIA-
LOWER ST. MARTIN-ST. MARY-VERMILION.
DENSE FOG ADVISORY UNTIL 4 AM CDT SUNDAY FOR WEST CAMERON.
DENSE FOG ADVISORY UNTIL 7 AM CDT SUNDAY FOR ACADIA-CALCASIEU-
JEFFERSON DAVIS-LAFAYETTE-UPPER ST. MARTIN.
TX...DENSE FOG ADVISORY UNTIL 4 AM CDT SUNDAY FOR JEFFERSON.
GM...SMALL CRAFT ADVISORY FROM 10 AM SUNDAY TO 7 AM CDT MONDAY FOR
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA OUT 20 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 AM CDT MONDAY FOR
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20
NM-WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO
60 NM-WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO
60 NM.
SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM CDT SUNDAY FOR CALCASIEU
LAKE-SABINE LAKE-VERMILION BAY.
&&Hazardous weather outlook, Mar 23, 5:40 AM CDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 AM CDT SAT MAR 23 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 241100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 540 AM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A WEAK SURFACE FRONTAL BOUNDARY INTERACTS WITH A VERY WARM AND MOIST AIRMASS IN PLACE ACROSS THE REGION. FORECAST SOUNDINGS INDICATE CONDITIONS ARE IN PLACE FOR A FEW SEVERE STORMS TO DEVELOP... MAINLY THIS AFTERNOON WITH MAXIMUM HEATING...PRIMARILY ACROSS SOUTHWESTERN LOUISIANA NORTH OF INTERSTATE 10. THE MAIN THREAT FROM THESE STORMS APPEARS TO BE LARGE HAIL AND POSSIBLY DAMAGING WIND GUSTS. THE SHOWERS AND STORMS WILL MOVE OUT OF THE AREA THIS EVENING...AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP ACROSS THE REGION LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MUCH DRIER AND COOLER CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT FOR THE EARLY PART OF THE COMING WEEK. WINDY CONDITIONS ARE ALSO EXPECTED FOR MONDAY. TEMPERATURES WILL BEGIN TO MODERATE BY MID-WEEK AS HIGH PRESSURE BUILDS EAST OF THE AREA AND SOUTHERLY WINDS RETURN. SMALL RAIN CHANCES RETURN TO THE FORECAST LATE IN THE WEEK THANKS TO INCREASING MOISTURE OFF THE GULF. .SPOTTER INFORMATION STATEMENT... DESPITE THE CHANCE FOR SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. GMZ430-432-435-450-452-455-470-472-475-241100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 540 AM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT LIGHT SOUTHEASTERLY FLOW WILL SHIFT TO A MORE WESTERLY DIRECTION TONIGHT AS A WEAK FRONTAL BOUNDARY CROSSES THE COASTAL WATERS. WINDS WILL THEN TURN TO THE NORTHWEST AND STRENGTHEN LATE TONIGHT WEST OF CAMERON AS A STRONG COLD FRONT MOVES INTO THE NORTHWEST GULF. SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY FOR THESE WATERS PRIOR TO SUNRISE SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG OFFSHORE FLOW WILL SPREAD OVER THE REMAINDER OF THE WATERS SUNDAY MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY TO LINGER INTO MONDAY BEFORE DIMINISHING. WINDS WILL GRADUALLY SHIFT TO THE EAST THEN SOUTHEAST BY MID-WEEK AS HIGH PRESSURE BUILDS PAST THE WESTERN GULF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 25
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.